Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 23, NWS Corpus Christi, TX

May 21, 2021Live Oak County, Texas

NWS Corpus Christi, TX issued this river flood warning at May 21, 2021, 7:34 AM CDT for Live Oak County, Texas. It took effect at May 21, 2021, 10:52 AM CDT. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
May 21, 2021, 7:34 AM CDT (12:34 UTC)
In effect from
May 21, 2021, 10:52 AM CDT
Expired
May 21, 2021, 4:01 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
Minor

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Atascosa River at Whitsett (WTTT2). The gauge peaked at 19.66 ft at May 21, 2021, 7:00 AM CDT.

actionminormoderate51015202505/2105/22
Action stage
20 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

647 
WGUS44 KCRP 211234
FLWCRP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
734 AM CDT Fri May 21 2021

...The National Weather Service in Corpus Christi TX has issued a 
Flood Warning for the following rivers in Texas...

  Atascosa River At Whitsett affecting Live Oak County.

For the Atascosa River...including Whitsett...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/crp.

&&


TXC297-220345-
/O.NEW.KCRP.FL.W.0023.210521T1552Z-000000T0000Z/
/WTTT2.1.ER.210521T1552Z.210521T1800Z.210521T1930Z.NO/
734 AM CDT Fri May 21 2021

The National Weather Service in Corpus Christi has issued a

* Flood Warning for
  the Atascosa River At Whitsett.
* From this morning until further notice.
* At 7:15 AM CDT Friday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 20.2 feet this afternoon. It will then 
  fall below flood stage this evening.
* Impact...At 20.0 feet, Minor lowland flooding reaches the lowest 
  areas of crop and pastureland.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (7 am)
Location       Stg   Stg   Day/Time    Sat   Sun   Mon   Tue   Wed

Atascosa River
Whitsett       20.0  19.7  Fri 7 am    15.3  6.3   3.7   3.2   2.9





&&

LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
      2849 9824 2856 9826

$$

ANM
1 follow-up statement
021 
WGUS84 KCRP 212101
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
401 PM CDT Fri May 21 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Atascosa River At Whitsett affecting Live Oak County.

TXC297-212215-
/O.CAN.KCRP.FL.W.0023.000000T0000Z-210521T2101Z/
/WTTT2.1.ER.210521T1552Z.210521T1800Z.210521T1930Z.NO/
401 PM CDT Fri May 21 2021

...The Flood Warning for the Atascosa River At Whitsett has been 
cancelled...

The Flood Warning is cancelled for
  the Atascosa River At Whitsett.
* At 3:15 PM CDT Friday the stage was 18.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river has crested at 19.67 feet, just below flood 
  stage, and is now falling. This will be the last forecast for this 
  event.

&&


 Below are the latest river stages and stage forecasts:

  Fld   Observed                Forecasts (1 pm)
Location       Stg   Stg   Day/Time    Sat   Sun   Mon   Tue   Wed

Atascosa River
Whitsett       20.0  18.6  Fri 3 pm    12.3  5.3   3.5   3.1   3.0





&&

LAT...LON 2861 9834 2869 9824 2861 9818 2849 9814
      2849 9824 2856 9826

$$

CB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at May 21, 6:39 AM CDT, 55 minutes earlier.

Area forecast discussion, May 21, 6:39 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
639 AM CDT Fri May 21 2021

.AVIATION...

A mix of MVFR and IFR conditions prevail across S TX this morning
due to BKN/OVC skies and patchy fog. VFR conditions are expected
by mid morning as CIGs lift and the patchy fog dissipates.
Scattered thunderstorms will be possible today across mainly the
VCT TAF site, but scattered convection is also possible briefly
this afternoon across ALI as the sea breeze moves inland. The
convection is expected to wane in the evening then redevelop
overnight, mainly across eastern areas closer to the coast. MVFR
CIGs and VSBYs are expected once again late tonight/early Sat
morning with brief IFR conditions possible.

&&

.PREV DISCUSSION... /Issued 419 AM CDT Fri May 21 2021/

SHORT TERM (Today through Saturday)...

The National Hurricane Center is watching an area of disturbed
weather over the western Gulf of Mexico and have give the area a low
(20 percent) chance of becoming a tropical system. The main threat
expected for S TX will be a high rip current risk and continued
minor coastal flooding during times of high tide. Thus, a Coastal
Flood Advisory and High Rip Current Risk have been issued. Swell
periods are currently running around 9 seconds and seas are around
5 to 6 feet across the offshore waters. These values may increase
through tonight.

A mid/upper level low currently east of the region over the NW Gulf
of Mexico, will drift west through the day. This will advect
slightly deeper moisture across the region and bring isolated to
scattered convection into S TX. The afternoon sea breeze may be a
little more active as PWATs across the Coastal Plains are progged to
be around 1.5 inches and the airmass will be moderately unstable
with little to no cap. Did not want to go any higher than 30 percent
for the Coastal Plains and Brush Country given that the more
favorable side of the upper low will be just east and north of the
area. The Victoria Crossroads has the better chance of convection
today due to higher PWATs of up to 1.8 inches and being on the more
favorable side of the upper low by afternoon. Along the Rio Grande,
drier conditions and least favorable placement of upper low will
inhibit convection, but can not rule out an isolated thunderstorm or
two.

The higher rain chances will continue across the Victoria Crossroads
tonight and Saturday. The Weather Prediction Center has placed this
area in an Excessive Rainfall Outlook for Saturday. PWATs may
approach 2 inches across the VCT area, however the deeper moisture
and best chances for heavy rainfall will be farther northeast across
the HGX area. But given the very saturated soils across the region
and low FFG values, any amount of precip could lead to localized
flooding. Am not expecting widespread flooding, thus will not go
with a Flash Flood Watch at this time. However, if conditions look
to become more conducive for wide-spread flooding, then a FFW may
be warranted.

LONG TERM (Saturday Night through Thursday)...

The mid-level low that will move into South Texas Saturday morning
will meander over the area through the evening hours Saturday
allowing the chance of precipitation to continue into Saturday
night, mainly for areas along the Coastal Bend, Victoria Crossroads,
and into the Coastal Waters. A high pressure system to the east will
continue to pull moisture into the low and mid levels during the day
Sunday. PWATs increase in response to the incoming moisture with
values near 1.6 for the Brush Country, 1.8-2.0 inches for the
Coastal Plains and Coastal Bend, and 2.0-2.2 inches for the Victoria
Crossroads. Meanwhile, low pressure at the H5 level will bring an
increase in energy over the area during the day Sunday. With all of
these factors in play, expecting rain coverage to increase Sunday
with scattered showers and thunderstorms. Highest PoPs are in the
eastern portion of the CWA where moisture and energy is more
abundant. Chance of precipitation continues into Monday and Tuesday,
with isolated showers and thunderstorms possible along and east of
the Coastal Plains as a series of shortwaves pass through the area
and PWATs remain near or above 1.75 inches. Rain chances taper off
by midweek with only a slight chance of precipitation for the
Victoria Crossroads area Wednesday. Mid-upper level ridging and
lower than normal PWAT values will lead to dry conditions for
Thursday.

Temperatures will start out below normal for the extended period,
becoming near normal by the middle of next week as highs reach into
the upper 90s out west and upper 80s to near 90 along the coast.

Minor coastal flooding is possible Sunday through Tuesday at times
of high tide as P-ETSS guidance continues to indicate tide levels
will rising to near or above 2.0 feet MSL.

MARINE...
Weak onshore flow will continue today, before increasing to weak to
moderate levels by tonight and Saturday. Isolated to scattered
showers and thunderstorms will be possible today through Saturday.
The National Hurricane Center is watching an area of disturbed
weather across the western Gulf of Mexico. The main threat expected
from this unsettled weather will be increasing seas and swell
periods today through Saturday. Small Craft Advisory conditions
may develop Saturday night through Monday morning for the offshore
waters due to wave heights exceeding 7 feet. Small Craft Exercise
Caution conditions will be in place through Monday night, then
off and on during the midweek. Scattered showers and thunderstorms
will be possible Saturday through Sunday associated with a mid
level low pressure system. Isolated showers and thunderstorms will
remain possible Sunday night and Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  71  83  72  81  /  20  20  30  30  40
Victoria          83  70  82  71  80  /  50  40  50  30  50
Laredo            93  73  91  73  90  /  10  10  10  10  20
Alice             87  70  87  71  85  /  30  20  30  30  50
Rockport          84  73  84  74  83  /  30  30  40  30  40
Cotulla           90  72  90  73  89  /  10  10  20  20  30
Kingsville        85  70  85  72  83  /  20  20  30  20  40
Navy Corpus       82  74  82  74  81  /  30  30  30  30  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Saturday evening For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Coastal Flood Advisory until 3 PM CDT this afternoon For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...None.

&&

TE/81...AVIATION
Hazardous weather outlook, May 21, 5:32 AM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
532 AM CDT Fri May 21 2021

TXZ229>234-239>247-342>347-442-443-447-221045-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
532 AM CDT Fri May 21 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Coastal Flood Advisory is in effect from 9 AM this morning until
3 PM this afternoon for the coastal areas from Baffin Bay to Port
OConnor.

A High Rip Current Risk is in effect today through Saturday
evening for the beaches from Baffin Bay to Port OConnor.

Isolated to scattered thunderstorms with brief heavy rain,
dangerous lightning and gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous thunderstorms will be possible through the
weekend, becoming isolated by middle part of next week. A few storms
could become strong along with a threat of locally heavy rainfall.

Minor coastal flooding will be possible through the weekend
into early next week during times of high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-221045-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
532 AM CDT Fri May 21 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms with brief heavy rain,
dangerous lightning and gusty winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous thunderstorms will be possible through the
weekend, becoming isolated by middle part of next week. A few storms
could become strong with gusty winds and dangerous lightning.

Small Craft Advisory conditions may be possible on and off through
the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 3:03 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces5 days
May 21, 3:03 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces4 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.